Texas, 2008

Drought in Texas, November 1 to 30, 2008

November 1 to 30, 2008 · NWS CRP · 13 events in 13 counties and zones

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 31, 11:18 PM CST, 42 minutes earlier.

Area forecast discussion, Oct 31, 11:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 AM CDT SAT NOV 1 2008

.DISCUSSION...SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDS EXPECTED THRU 09Z. AFTER 09Z...EXPECT AREAS OF
MVFR/IFR CIGS/VSBYS TO DEVELOP ACROSS MUCH OF THE COASTAL
PLAINS...COASTAL BEND AND EASTERN BRUSH COUNTRY MAINLY ALONG AND
EAST OF A LINE FROM AGUILARES-COTULLA. VFR CONDITIONS TO RETURN
AREA-WIDE AFTER 14Z SATURDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 932 PM CDT FRI OCT 31 2008/

DISCUSSION...00Z CORPUS CHRISTI UPPER AIR SOUNDING SHOWS A DRY
NORTHWEST FLOW IN THE MID/UPPER LEVELS AS RIDGING ALOFT REMAINS
ANCHORED OVER MUCH OF THE SOUTHERN HIGH PLAINS...NEW
MEXICO...TEXAS AND OKLAHOMA. A WEAK SHORTWAVE TROUGH MOVING
THROUGH THE RIDGE IS PUSHING SOME HIGH CLOUDS ACROSS EASTERN NEW
MEXICO AND WEST TEXAS. WILL SEE SOME OF THESE HIGH CLOUDS DRIFT
ACROSS THE FORECAST AREA LATE TONIGHT/EARLY SATURDAY BUT THIS
CIRRUS WILL BE MUCH LESS EXTENSIVE AND THINNER THAN THE HIGH
CLOUDS THAT PASSED OVER THE REGION LAST NIGHT...AND WHICH MOST
LIKELY KEPT FOG GENERATION TO A RELATIVE MINIMUM. FOR TONIGHT
HOWEVER, ONSHORE FLOW-ENHANCED SURFACE DEW POINTS IN THE MID 50S
TO LOWER 60S, IN COMBINATION WITH MUCH BETTER EVAPORATIONAL COOLING
AND LIGHT WINDS, WILL LEAD TO EXTENSIVE FOG GENERATION OVER MUCH
OF THE FORECAST AREA. AT A MINIMUM, WILL SEE PATCHY FOG OVER ALL
OF THE COASTAL PLAINS AND BRUSH COUNTRY ALONG AND EAST OF A LINE
FROM COTULLA TO AGUILARES. FOG WILL BECOME LOCALLY DENSE IN AND
AROUND AN ALICE-BEEVILLE-VICTORIA TRIANGLE. FORECASTS SEEM TO
ALREADY TAKE ALL OF THIS INTO ACCOUNT SO WILL NOT MAKE ANY CHANGES
TO CURRENT PACKAGE.

PREV DISCUSSION... /ISSUED 642 PM CDT FRI OCT 31 2008/

DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

AVIATION...WATER VAPOR IMAGERY DEPICTS SIGNIFICANT DRYING ALOFT OVR
THE REGION...CONSISTENT WITH THE GFS PROG OF MID/UPPER SUBSIDENCE.
CONCUR WITH THE GFS PROG OF NEAR SFC MOIST CONDITIONS (ASSOCIATED
WITH PERSISTENT LGT ONSHORE FLOW) AND DRYING ALOFT RESULTING IN A
THERMODYNAMIC PROFILE CONDUCIVE TO AT LEAST PATCHY FOG AFT 09Z
SAT...WITH MVFR/IFR VISIBILITIES GENERALLY EAST OF US281.

PREV DISCUSSION... /ISSUED 251 PM CDT FRI OCT 31 2008/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE UPPER LEVEL
RIDGE ACROSS WEST TEXAS FLATTENS SOMEWHAT TO THE SOUTHEAST THROUGH
THE SHORT TERM AS AN UPPER LEVEL LOW CUTS OFF ACROSS THE NORTHERN
GULF. H85 RIDGE AXIS WILL REMAIN IN PLACE ACROSS SOUTH TEXAS
THROUGH THE SHORT TERM. THE RESULT OF ALL THIS WILL A PERSISTENT
WEATHER PATTERN THROUGH THE WEEKEND ACROSS SOUTH TEXAS WITH
RELATIVE WEAK WINDS...ESPECIALLY SATURDAY. CONDITIONS BETTER
EARLY SATURDAY MORNING AND AGAIN EARLY SUNDAY MORNING...THAN WAS
THE CASE THIS MORNING...FOR FOG DEVELOPMENT ACROSS THE INLAND
COASTAL PLAINS.

MOSTLY CLEAR SKIES AND LIGHT WINDS THIS EVENING FOR THE TRICK OR
TREATERS WITH TEMPS FALLING INTO AND THROUGH THE 70S. SUNSET THIS
EVENING IS AROUND 645 PM ACROSS THE COASTAL BEND AND 655 PM OUT
NEAR LAREDO. WAXING CRESCENT MOON WITH ONLY 7% ILLUMINATED...
MOONSET AROUND 830 PM.

LONG TERM (SUNDAY THROUGH FRIDAY)...A PROGRESSIVE SYNOPTIC PATTERN
WL PREVAIL THROUGH THE PD.  A RDG AXIS IN CONTROL OF OUR WX ON SUN
AND MON WL WEAKEN AND PUSH EWD AS A POTENT PACIFIC S/WV PUSHES INTO
THE WESTERN UNITED STATES.  THE DYNAMICS FROM THIS SYSTEM WL STAY TO
OUR NORTH ALTHOUGH IT WL DRAG A WK COLD FNT THROUGH THE CWA ON THU.
THE 00Z GFS SOLN AND BOTH THE 00Z AND 12Z ECMWF SOLNS HAD THE FNT
PUSHING WELL TO OUR SOUTH WITH DRIER AND COOLER CONDITIONS FOR
FRIDAY.  THE NEWER GFS RUN HAS THE FNT STALLING ACROSS THE NRN
PORTIONS OF THE BRO CWA WITH AN INCREASED CHANCE OF RAIN FOR FRI.
WL DISCOUNT THIS LATTER SOLN FOR NOW GIVEN THAT THIS IS THE FIRST
RUN TO SHOW THIS AND IT IS INCONSISTENT WITH THE MORE PERSISTENT
SOLN FROM THE ECMWF MODEL.  WL INSTEAD JUST GO WITH SLIGHT CHC POPS
FOR THU WITH FROPA GIVEN THAT THERE WL BE MARGINAL MOISTURE AND
BOUNDARY LYR CONVERGENCE IN PLACE ALONG AND AHEAD OF THE FNT.  FOR
THE REMAINDER OF THE FCST...A SLOW WARMUP IS EXPECTED AS THE SFC RDG
AXIS SLOWLY MOVES EWD AND ALLOWS ONSHORE FLOW TO INCREASE EACH
DAY...PEAKING ON TUE AND WED.  RAISED TEMPS FOR MON AND TUE SINCE IT
WAS UNCLEAR AS TO WHY THERE WOULD BE COOLER TEMPS THAN ON SUN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    83  59  84  62  84  /   0   0   0   0   0
VICTORIA          84  56  84  58  84  /  10   0   0   0   0
LAREDO            86  64  87  64  87  /   0   0   0   0   0
ALICE             86  58  86  60  86  /   0   0   0   0   0
ROCKPORT          82  63  82  67  82  /  10   0   0   0   0
COTULLA           86  59  86  60  86  /   0   0   0   0   0
KINGSVILLE        85  58  85  61  85  /   0   0   0   0   0
NAVY CORPUS       82  64  82  67  82  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
JR/19...AVIATION
Hazardous weather outlook, Oct 31, 3:27 AM CST, 20 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 AM CDT FRI OCT 31 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-010930-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
427 AM CDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED THIS MORNING AROUND SUNRISE WITH THE
VISIBILITY LOWERING TO 1/4 MILE IN A FEW LOCATIONS AT
TIMES...MAINLY FROM ALICE TO VICTORIA. PATCHY FOG IS EXPECTED AGAIN LATE
TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Aransas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Aransas forecast zone
Reported by
Official NWS Observations
Coordinates
28.015, -97.074 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Bee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bee forecast zone
Reported by
Official NWS Observations
Coordinates
28.417, -97.741 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Calhoun

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Calhoun forecast zone
Reported by
Official NWS Observations
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Duval

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Duval forecast zone
Reported by
Official NWS Observations
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Goliad

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Goliad forecast zone
Reported by
Official NWS Observations
Coordinates
28.657, -97.426 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Jim Wells

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jim Wells forecast zone
Reported by
Official NWS Observations
Coordinates
27.731, -98.090 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, La Salle

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
La Salle forecast zone
Reported by
Official NWS Observations
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Live Oak

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Live Oak forecast zone
Reported by
Official NWS Observations
Coordinates
28.351, -98.125 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, McMullen

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McMullen forecast zone
Reported by
Official NWS Observations
Coordinates
28.353, -98.568 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Nueces

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nueces forecast zone
Reported by
Official NWS Observations
Coordinates
27.735, -97.516 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Refugio

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Refugio forecast zone
Reported by
Official NWS Observations
Coordinates
28.322, -97.159 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, San Patricio

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Patricio forecast zone
Reported by
Official NWS Observations
Coordinates
28.009, -97.518 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

Drought, Victoria

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Victoria forecast zone
Reported by
Official NWS Observations
Coordinates
28.796, -96.971 (the zone’s center; the record gives no point)

During November, drought conditions expanded southwest across South Texas. By the end of November, severe drought conditions existed across Bee, Goliad, Victoria, Refugio, Aransas, and San Patricio counties. Moderate drought existed across Calhoun, Live Oak, McMullen, La Salle, Nueces, northern Jim Wells and northern Duval counties by the end of November. Abnormally dry conditions were observed across Webb, Kleberg, southern Jim Wells and southern Duval counties. (per the U.S. Drought Monitor: http://www.drought.unl.edu/dm/monitor.html)

The primary impacts of the drought during November continued to be agricultural in drought counties. Forage was becoming sparse and the supplemental feeding of hay to livestock continued. The fire danger threat also increased during November. In addition, reservoir levels continued a gradual fall. Rivers and creeks in the rainfall deficit areas continued a slow fall, and were below baseflow.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, November 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144831, 144832, 144833, 144834, 144835, 144836, 144837, 144838, 144839, 144840, 144841, 144842, 144843.